# SDR EPUA20170421001

- Difficulty date: April 21, 2017
- Submitted: April 24, 2017
- Operation: Air carrier
- Aircraft: N44AC
- Make and model: Piper PA-31-350
- Aircraft serial: 318052147
- Aircraft time: 18,628 hours
- Engine: Lyc TIO540*
- System (JASC): 6122 · Propeller Governor
- Part: Drive Shaft
- Condition: Sheared
- Location: Prop Governor
- Component: Governor
- Component part number: F624
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ENGINE RPM DROPPED FROM 2200 TO 1900 DURING CRUISE.  UNABLE TO CONTROL RPM ON LEFT ENGINE AFTER RPM DROP.  PROP FEATHERED ON GROUND WHEN SHUTTING DOWN ENGINE.  MAINTENANCE DISCOVERED THE NUMBER ONE ENGINE PROP GOVERNOR HAD SHEARED THE DRIVE SHAFT FOR THE PROP GOVERNOR.  PROP GOVERNOR WAS REPLACED AND CHECK FLIGHT WAS SATISFACTORY. POST FLIGHT OIL FILTER/SCREEN INSPECTION WAS SATISFACTORY.
